MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR TOTAL HCG (THCG) ASSAY; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR TOTAL HCG (THCG) ASSAY; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reports observation of an elevated result for a female patient with the advia centaur xpt thcg lot 359.The initial result was reported to the physician(s) who questioned the result.The interpretation of results section of the advia centaur total hcg (thcg) instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer reports observation of an elevated result for a female patient with the advia centaur xpt thcg lot 359.The initial result was reported to the physician(s) who questioned the result.The redrawn sample was repeated on the same analyzer; the sample recovered less than the analytical measurement range vs.The initial result.The repeat result was reported to the physician(s) as a correct result.A corrected report was issued based on the repeat testing.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Mdr was initially filed on 07-sep-2024.Additional information (15-oct-2024): siemens healthcare diagnostics has concluded the investigation of the event.The customer obtained an elevated result for a female patient with the advia centaur xpt total hcg (thcg) assay with reagent lot 359.On (b)(6) 2024, the sample initially resulted 106 miu/ml which was questioned by the physician.The patient was redrawn on (b)(6) 2024, and the thcg result was <1.00 miu/ml.The lower value was accepted as being correct and the initial result was seen as being discordant.Bio-rad immunoassay plus qc lot 40440 recovered within acceptable ranges on both days of testing.No issues were reported with other patient samples tested on the day the discordant result was obtained.Siemens provided instrument service and there is no report of discordance post service.Based on the available information, the cause of the discordant result is inconclusive and considered an isolated patient specific event.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR TOTAL HCG (THCG) ASSAY
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole
east walpole, MA 02032
MDR Report Key20164935
Report Number1219913-2024-00402
Device Sequence Number20655931
Product Code DHA
UDI-Device Identifier00630414505176
UDI-Public(01)00630414505176(10)76509359(17)250222
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number76509359
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/07/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale